Intermediate asymptotics for Richards' equation in a finite layer

Author: Witelski T.P.  

Publisher: Springer Publishing Company

ISSN: 0022-0833

Source: Journal of Engineering Mathematics, Vol.45, Iss.3-4, 2003-04, pp. : 379-399

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

Perturbation methods are applied to study an initial-boundary-value problem for Richards' equation, describing vertical infiltration of water into a finite layer of soil. This problem for the degenerate diffusion equation with convection and Dirichlet/Robin boundary conditions exhibits several different regimes of behavior. Boundary-layer analysis and short-time asymptotics are used to describe the structure of similarity solutions, traveling waves, and other solution states and the transitions connecting these different intermediate asymptotic regimes.